I identified, reported, and followed-up on a patient safety event. The patient was a 59 year old complex female admitted with bacterial pneumonia and subsequently found to have a PE. She had multiple drug allergies, including an allergy of unknown reaction or severity to norfloxacin. Over the weekend, the patient was stepped down from IV antibiotics and prescribed ciprofloxacin. Despite an alert flagging the allergic reaction to norfloxacin being cross-reactive with ciprofloxacin, the order was entered and verified in the pharmacy and the medication was sent to the ward and administered to the patient. She received two doses. The following day I noted that the ciprofloxacin had been stopped secondary to a presumed non-anaphylactic allergic reaction (tongue redness/rash and the perception of throat/tongue swelling). I assessed the patient and obtained her full allergy history, noting at least two prior incidences of a similar reaction temporally associated to a quinolone antibiotic. I subsequently updated the patient’s allergy profile in the computer system and completed a Patient Safety Learning System (PSLS) report. I also informed the patient of what had happened and the steps we would take to ensure that it was not repeated in the future.